Alert archive / Kansas / Flash Flood Watches in 2013

Flash Flood Watch 2, NWS Topeka, KS

May 29, 201323 counties in Kansas

NWS Topeka, KS issued this flash flood watch at May 29, 2013, 12:49 PM CDT for 23 counties in Kansas. It took effect at May 29, 2013, 8:00 PM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
May 29, 2013, 12:49 PM CDT (17:49 UTC)
In effect from
May 29, 2013, 8:00 PM CDT
Expired
May 30, 2013, 1:31 PM CDT
In force
18 hr
Issued by
NWS Topeka, KS
Flood severity
None
All 23 counties

Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 5.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2013-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1201 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2013-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 276 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1201 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
720 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
276 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
0.0
Supercell composite
9.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

551 
WGUS63 KTOP 291749
FFATOP

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TOPEKA KS
1249 PM CDT WED MAY 29 2013

...ADDITIONAL HEAVY RAINS AND FLOODING POSSIBLE THROUGH THURSDAY...


KSZ008>012-020>024-034-301000-
/O.NEW.KTOP.FF.A.0002.130530T0100Z-130530T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-OTTAWA-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA...
CLAY CENTER...MANHATTAN
1249 PM CDT WED MAY 29 2013

...FLASH FLOOD WATCH IN EFFECT FROM 8 PM CDT THIS EVENING THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL KANSAS AND 
  NORTHEAST KANSAS...INCLUDING THE FOLLOWING AREAS...IN NORTH 
  CENTRAL KANSAS...CLAY...CLOUD...OTTAWA...REPUBLIC AND 
  WASHINGTON. IN NORTHEAST KANSAS...BROWN...JACKSON...MARSHALL...
   NEMAHA...POTTAWATOMIE AND RILEY. 

* FROM 8 PM CDT THIS EVENING THROUGH THURSDAY AFTERNOON

* THUNDERSTORMS WILL IMPACT THE AREA TONIGHT THROUGH THURSDAY. THE
  POTENTIAL EXISTS FOR EXCESSIVE RAINS OF 2 INCHES OR MORE ACROSS
  THE AREA. 

* RAINFALL OF 2 INCHES OR MORE WILL LEAD TO ADDITIONAL FLOODING OF
  CREEKS AND STREAMS AND COULD INUNDATE LOW WATER AREAS...FIELDS
  AND PASTURES. TORRENTIAL RAINS WITHIN THUNDERSTORMS COULD CAUSE
  FLASH FLOODING OF URBAN AREAS CAUSING STREETS TO BECOME
  IMPASSABLE AND DANGEROUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PERSONS IN THE WATCH AREA ARE ADVISED
TO CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND BE READY
FOR QUICK ACTION IF FLOODING THREATENS.

&&

$$
3 follow-up statements
423 
WGUS63 KTOP 292056
FFATOP

FLOOD WATCH
NATIONAL WEATHER SERVICE TOPEKA KS
356 PM CDT WED MAY 29 2013

...ADDITIONAL RAINFALL IS EXPECTED ACROSS AREAS THAT HAVE BEEN
HEAVILY SATURATED BY HEAVY RAIN OVER PREVIOUS FEW DAYS...

KSZ008>012-020>024-034-300500-
/O.CON.KTOP.FF.A.0002.130530T0100Z-130530T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-OTTAWA-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA...
CLAY CENTER...MANHATTAN
356 PM CDT WED MAY 29 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 8 PM CDT THIS EVENING
THROUGH THURSDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL KANSAS AND NORTHEAST KANSAS... 
  INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL KANSAS... 
  CLAY...CLOUD...OTTAWA...REPUBLIC AND WASHINGTON. IN NORTHEAST 
  KANSAS...BROWN...JACKSON...MARSHALL...NEMAHA...POTTAWATOMIE 
  AND RILEY. 

* FROM 8 PM CDT THIS EVENING THROUGH THURSDAY AFTERNOON

* THUNDERSTORMS WILL IMPACT THE AREA TONIGHT THROUGH THURSDAY. 
  THE POTENTIAL EXISTS FOR EXCESSIVE RAINS OF 2 INCHES OR MORE 
  ACROSS THE AREA. 

* RAINFALL OF 2 INCHES OR MORE WILL LEAD TO ADDITIONAL FLOODING 
  OF CREEKS AND STREAMS AND COULD INUNDATE LOW WATER AREAS... 
  FIELDS AND PASTURES. TORRENTIAL RAINS WITHIN THUNDERSTORMS 
  COULD CAUSE FLASH FLOODING OF URBAN AREAS CAUSING STREETS TO 
  BECOME IMPASSABLE AND DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PERSONS IN THE WATCH AREA ARE ADVISED
TO CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND BE READY
FOR QUICK ACTION IF FLOODING THREATENS.

&&

$$
087 
WGUS63 KTOP 300933
FFATOP

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TOPEKA KS
433 AM CDT THU MAY 30 2013

...AREAS OF HEAVY RAIN ARE EXPECTED TODAY. SOME AREAS ARE ALREADY
HEAVILY SATURATED FROM PREVIOUS ROUNDS OF THUNDERSTORMS FROM THE
LAST FEW DAYS...


KSZ026-035>040-054>056-058-059-302300-
/O.EXA.KTOP.FF.A.0002.000000T0000Z-130530T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON-DICKINSON-GEARY-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-
OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...ABILENE...JUNCTION CITY...TOPEKA...
LAWRENCE...EMPORIA...OTTAWA
433 AM CDT THU MAY 30 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF EAST CENTRAL KANSAS...
   NORTH CENTRAL KANSAS AND NORTHEAST KANSAS...INCLUDING THE 
  FOLLOWING AREAS...IN EAST CENTRAL KANSAS...ANDERSON...COFFEY...
   DOUGLAS...FRANKLIN...GEARY...LYON...MORRIS...OSAGE...SHAWNEE 
  AND WABAUNSEE. IN NORTH CENTRAL KANSAS...DICKINSON. IN 
  NORTHEAST KANSAS...JEFFERSON. 

* THROUGH THIS AFTERNOON

* SHOWERS AND THUNDERSTORMS WILL IMPACT THE AREA EARLY THIS
  MORNING THROUGH THIS AFTERNOON. THE POTENTIAL EXISTS FOR EXCESSIVE RAINS
  OF 2 INCHES OR MORE ACROSS PORTIONS OF THE AREA.

* RAINFALL OF 2 INCHES OR MORE WILL LEAD TO ADDITIONAL FLOODING 
  OF CREEKS AND STREAMS AND COULD INUNDATE LOW WATER AREAS... 
  FIELDS AND PASTURES. TORRENTIAL RAINS WITHIN THUNDERSTORMS 
  COULD CAUSE FLASH FLOODING OF URBAN AREAS CAUSING STREETS TO 
  BECOME IMPASSABLE AND DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PERSONS IN THE WATCH AREA ARE ADVISED
TO CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND BE READY
FOR QUICK ACTION IF FLOODING THREATENS.

&&

$$

KSZ008>012-020>024-034-302300-
/O.CON.KTOP.FF.A.0002.000000T0000Z-130530T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-OTTAWA-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA...
CLAY CENTER...MANHATTAN
433 AM CDT THU MAY 30 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL KANSAS AND NORTHEAST KANSAS... 
  INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL KANSAS... 
  CLAY...CLOUD...OTTAWA...REPUBLIC AND WASHINGTON. IN NORTHEAST 
  KANSAS...BROWN...JACKSON...MARSHALL...NEMAHA...POTTAWATOMIE 
  AND RILEY. 

* THROUGH THIS AFTERNOON

* SHOWERS AND THUNDERSTORMS WILL IMPACT THE AREA EARLY THIS
  MORNING THROUGH THIS AFTERNOON. THE POTENTIAL EXISTS FOR EXCESSIVE RAINS
  OF 2 INCHES OR MORE ACROSS PORTIONS OF THE AREA.

* RAINFALL OF 2 INCHES OR MORE WILL LEAD TO ADDITIONAL FLOODING 
  OF CREEKS AND STREAMS AND COULD INUNDATE LOW WATER AREAS... 
  FIELDS AND PASTURES. TORRENTIAL RAINS WITHIN THUNDERSTORMS 
  COULD CAUSE FLASH FLOODING OF URBAN AREAS CAUSING STREETS TO 
  BECOME IMPASSABLE AND DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PERSONS IN THE WATCH AREA ARE ADVISED
TO CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND BE READY
FOR QUICK ACTION IF FLOODING THREATENS.

&&

$$
936 
WGUS63 KTOP 301831
FFATOP

FLOOD WATCH
NATIONAL WEATHER SERVICE TOPEKA KS
131 PM CDT THU MAY 30 2013

...FLASH FLOOD WATCH HAS BEEN CANCELLED...

.HEAVY RAIN IS NOT EXPECTED TO DEVELOP AND CAUSE FLASH FLOODING
THROUGH THIS AFTERNOON..

KSZ008>012-020>024-026-034>040-054>056-058-059-301945-
/O.CAN.KTOP.FF.A.0002.000000T0000Z-130530T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA...
CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA...
LAWRENCE...EMPORIA...OTTAWA
131 PM CDT THU MAY 30 2013

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL KANSAS...NORTH
CENTRAL KANSAS AND NORTHEAST KANSAS HAS BEEN CANCELLED. THE HEAVY
RAINFALL THAT WAS EXPECTED TO DEVELOP TODAY HAS NOT OCCURRED.
HOWEVER...PORTIONS OF EASTERN KANSAS MAY HAVE A CHANCE FOR HEAVIER
RAIN TONIGHT AND FRIDAY...AND ANOTHER WATCH MAY BE ISSUED LATER
TODAY FOR THAT PERIOD.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this flash flood watch went out at May 29, 12:12 PM CDT, 37 minutes earlier.

Area forecast discussion, May 29, 12:12 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
1212 PM CDT WED MAY 29 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 316 AM CDT WED MAY 29 2013

ANOTHER THREAT FOR STRONG TO SEVERE THUNDERSTORM DEVELOPMENT EXISTS
FOR THE REGION LATE THIS AFTERNOON THROUGH THIS EVENING AND POSSIBLY
INTO THE OVERNIGHT HOURS.

EARLY THIS MORNING...THE SURFACE LOW PRESSURE WAS LOCATED OVER
EASTERN COLORADO WITH A WARM FRONT EXTENDING NORTHEASTWARD INTO NW
KANSAS AND CENTRAL NEBRASKA. THIS BOUNDARY IS EXPECTED TO REMAIN
WELL NORTH OF THE REGION TODAY AND TONIGHT...KEEPING THE CWA FIRMLY
WITHIN THE BROAD WARM SECTOR. MODELS SHOW THIS SURFACE LOW
STRENGTHENING THIS AFTERNOON INTO THIS EVENING AS THE UPPER LEVEL
TROUGH WHICH IS CURRENTLY OVER THE NORTHERN ROCKIES DIGS FURTHER
SOUTH INTO THE CENTRAL ROCKIES AND CENTRAL PLAINS...BECOMING
NEGATIVELY TILTED TONIGHT INTO THURSDAY. MODELS SHOW THE PRESSURE
GRADIENT INCREASING OVER THE AREA AS THE SURFACE LOW
STRENGTHENS...RESULTING IN GUSTY SOUTHERLY WINDS. HAVE A WIND
ADVISORY IN EFFECT FOR LATE MORNING THROUGH THE AFTERNOON ACROSS
PORTIONS OF NORTH CENTRAL KANSAS AS WINDS MAY BECOME SUSTAINED NEAR
30MPH WITH HIGHER GUSTS. DESPITE CLOUDY SKIES STICKING AROUND
THROUGH MOST OF THE DAY...THIS STRONG SOUTHERLY FLOW SHOULD STILL
ALLOW FOR WAA TO BOOST AFTERNOON TEMPERATURES INTO THE UPPER 70S TO
LOWER 80S. THESE SOUTHERLY WINDS WILL ALSO PROVIDE DECENT MOISTURE
ADVECTION INTO THE REGION WITH SURFACE DEWPOINT TEMPERATURES
EXPECTED TO REMAIN IN THE MIDDLE TO UPPER 60S.

MODELS CONTINUE TO STRUGGLE IN FINDING A GOOD CONSENSUS IN THE
TIMING AND LOCATION OF CONVECTIVE ACTIVITY ACROSS THE CWA TODAY
AND TONIGHT. THE BEST FOCUS AREA FOR INITIATION OF SEVERE
THUNDERSTORMS LOOKS TO BE ACROSS SW KANSAS AND WESTERN OKLAHOMA BY
MID AFTERNOON ALONG THE DRYLINE THAT WILL BE IN PLACE OVER THE AREA.
MODELS SHOW A STRONG DIURNALLY-DRIVEN LLJ OF 40-50KTS DEVELOPING
OVER WESTERN KANSAS INTO THE OKLAHOMA AND TEXAS PANHANDLES THIS
AFTERNOON...HELPING TO SUPPORT STRENGTHENING THUNDERSTORMS. THESE
CLUSTER OF THUNDERSTORMS SHOULD PROGRESS EASTWARD INTO CENTRAL AND
EASTERN KANSAS DURING THE LATE AFTERNOON AND EVENING
HOURS...POTENTIALLY BECOMING MORE LINEAR IN STRUCTURE AS IT
PROGRESSES INTO THE CWA. THE AMOUNT OF DESTABILIZATION ACROSS THE
AREA CERTAINLY WILL BE DEPENDENT UPON WHETHER THERE WILL BE ANY
BREAKS IN THE CLOUD COVER TODAY...SO MU CAPE VALUES MAY RANGE
ANYWHERE FROM AROUND 1500 J/KG TO UPWARDS OF 3000 J/KG OR SO. MODELS
CONTINUE TO SHOW DECENT LOW-LEVEL SHEAR WITH WEAKER DEEP LAYER SHEAR
ACROSS MUCH OF CENTRAL KANSAS BY EARLY THIS EVENING. WILL HAVE TO
MONITOR THESE ENVIRONMENTAL CONDITIONS THROUGH THE DAY TO GAIN A
BETTER IDEA OF HOW WELL THESE THUNDERSTORMS THAT ENTER IN THE CWA
WILL BE ABLE TO MAINTAIN THEMSELVES AND REMAIN STRONG TO SEVERE.
LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS WITH THIS
LATE AFTERNOON/EVENING ACTIVITY...WITH AN ISOLATED TORNADO THREAT
DUE TO THE STRENGTHENING NOCTURNAL LLJ. ALSO...AREAS OF FLASH
FLOODING WILL CONTINUE TO BE A CONCERN AS SEVERAL LOCATIONS HAVE
ALREADY RECEIVED SEVERAL INCHES OF RAIN OVER THE LAST FEW DAYS FROM
PREVIOUS ROUNDS OF THUNDERSTORMS AND SOILS HAVE BECOME QUITE
SATURATED. WHILE THIS ACTIVITY MAY WEAKEN THROUGH THE OVERNIGHT
HOURS...IT MAY PERSIST INTO THURSDAY MORNING. WHILE THIS LINE OF
THUNDERSTORMS WILL BE THE MAIN FOCUS FOR THUNDERSTORM ACTIVITY TODAY
AND TONIGHT...IT IS IMPORTANT TO NOTE THAT ADDITIONAL SCATTERED
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION
DURING THE AFTERNOON HOURS AS A FEW EMBEDDED SHORTWAVES MAY CLIP
THE REGION AND PROVIDE ENOUGH FORCING TO PRODUCE SOME SCATTERED
ACTIVITY.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 316 AM CDT WED MAY 29 2013

THURS/FRI...ONGOING CONVECTION BY 12Z THURSDAY WILL IMPACT STORM
CHANCES FOR THE REMAINDER OF THE DAY. AT THIS TIME HAVE LINGERING
HIGH CHANCE POPS WEST TO LIKELY POPS EAST THROUGH THE NOON HOUR
AND DIMINISHING WEST TO EAST THROUGH THE AFTERNOON AND OVERNIGHT
HOURS. UPPER ENERGY ROTATING THROUGH THE BASE OF THE UPPER TROF
SWEEPS OVER THE EASTERN PORTIONS OF THE STATE BY 0Z FRIDAY AND
BRINGS LINE OF CONVECTION AS IT DOES SO. ORIENTATION OF SW/NE
WINDS ALONG THE FRONT WOULD SUGGEST A CLUSTER OR LINE OF
STORMS AS IT DOES SO...WITH SUFFICIENT INSTABILITY FOR LARGE HAIL
AND STRONG WINDS...ALTHOUGH INSTABILITY VALUES IN THE 1500J/KG
RANGE ARE LOWER THAN IN PREVIOUS DAYS. AMOUNT OF INSTABILITY WILL
ALSO BE INFLUENCED BY HOW MUCH SUNSHINE CAN BE HAD ACROSS THE
WARM SECTOR. STORMS WOULD BE QUICK MOVERS BUT MAY TRAIN ALONG THE
LINE AND BRING A HEAVY RAIN THREAT AS WELL. BOTH EC AND GFS
SUGGEST A LULL IN THE LATE EVENING BUT THEN RAMP UP A BULLSEYE OF
CONVECTION RIGHT OVER THE CWA BY 12Z FRIDAY LIKELY IN RESPONSE TO
THE 50-60KT LLJ OVER PROGGED SURFACE TROF. HAVE NOT GONE SO GUSTO
WITH THE QPF AS EXPECT SOME LINGERING INFLUENCE FROM PREVIOUS DAY
ACTIVITY AND MAY SHIFT STRENGTH AND LOCALE OF THIS FEATURE. UPPER
TROF SITS OVER THE NORTHERN PLAINS AND ROUNDS OF ENERGY ROTATE
AROUND THE SOUTHERN SIDE ACROSS THE AREA THROUGH FRIDAY...AND IF
FRONTAL BOUNDARY INDEED BISECTS THE CWA FRIDAY MORNING THEN
EASTERN COUNTIES MAY SEE ANOTHER ROUND OF SHOWERS AND STORMS AS
THE COLD FRONT FINALLY PUSHES THROUGH THE FORECAST AREA FRIDAY
EVENING. BETTER SEVERE THREAT/HEAVY RAIN POTENTIAL IN THIS
SCENARIO LIES ALONG I35 AND SOUTHWARD...BUT MANY FEATURES IN PLAY
HERE THAT COULD SHIFT AREA OF CONCERN BY THEN.

BRIEF PATTERN CHANGE AS COOLER AIR FILTERS INTO THE PLAINS FOR THE
WEEKEND INTO EARLY NEXT WEEK. HIGHS FOR SAT THROUGH MON IN THE 70S
BEFORE A RETURN TOWARD 80 ON TUESDAY. ALSO KEPT A DRY FORECAST
UNTIL TUESDAY WITH DRY COOLER CANADIAN AIR OVER THE STATE UNTIL
RETURN FLOW SETS IN TUESDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1206 PM CDT WED MAY 29 2013

AREA WILL REMAIN IN GUSTY SOUTH WINDS WITH MVFR CIGS AROUND 3KFT
THROUGH 00Z. SOME POTENTIAL FOR CIGS TO BECOME VFR THIS AFTERNOON
AND WILL MONITOR...LINE OF STORMS SHOULD ARRIVE INTO MHK IN THE
22-02Z WINDOW AND WOULD BE EXPECTED TO ARRIVE IN THE TOP AREA
AFTER 01Z TIME FRAME.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ008-020-021-034-
035.

&&

SHORT TERM...HENNECKE
LONG TERM...CRAVEN
AVIATION...OMITT
Hazardous weather outlook, May 29, 11:50 AM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
1150 AM CDT WED MAY 29 2013

KSZ008>012-020>024-026-034>040-054>056-058-059-301015-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
1150 AM CDT WED MAY 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS THE AREA.
A FEW OF THESE STORMS COULD BRING SOME HAIL.

THE GREATER THREAT FOR SEVERE WEATHER COMES LATE THIS AFTERNOON AND
MORE LIKELY THIS EVENING AND OVERNIGHT. STORMS ARE EXPECTED TO
DEVELOP OVER CENTRAL AND WESTERN KANSAS AND MOVE NORTHEAST WITH
TIME. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH THESE
STORMS...AND ISOLATED TORNADOES CANNOT BE RULED OUT. HEAVY RAINFALL
MAY BRING LOCALIZED FLOODING TONIGHT AS WELL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORM CHANCES CONTINUE THURSDAY AND INTO FRIDAY. THESE
STORMS ALSO HAVE THE POTENTIAL TO BE SEVERE...WITH THE THREAT
DIMINISHING AND SHIFTING SOUTH AND EAST THROUGH EARLY SATURDAY.
THE THREAT FOR HEAVY RAINFALL AND FLOODING WILL ALSO CONTINUE.
STAY TUNED FOR UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED LATER THIS AFTERNOON OR TONIGHT.

In the hours before

Local storm report, May 29, 6:50 AM CDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
650 AM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 AM     HEAVY RAIN       4 WSW WOODLAWN          39.77N 95.94W
05/28/2013  M2.80 INCH       NEMAHA             KS   TRAINED SPOTTER

            DELAYED REPORT. RAINFALL AMOUNT RECEIVED ON MONDAY
            AFTERNOON.

0646 AM     HEAVY RAIN       4 WSW WOODLAWN          39.77N 95.94W
05/29/2013  M6.41 INCH       NEMAHA             KS   TRAINED SPOTTER

            RAINFALL FROM TUESDAY AFTERNOON AND EVENING.

&&

ACH
Local storm report, May 29, 6:56 AM CDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
656 AM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 AM     HEAVY RAIN       4 NNE NETAWAKA          39.65N 95.70W
05/29/2013  M2.50 INCH       JACKSON            KS   TRAINED SPOTTER

&&

KC
Special weather statement, May 29, 10:08 AM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1008 AM CDT WED MAY 29 2013

KSZ034-291545-
OTTAWA-
1008 AM CDT WED MAY 29 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OTTAWA COUNTY...

THROUGH 1045 AM CDT...A STRONG THUNDERSTORM WILL MOVE NORTH AT 30 MPH
ACROSS PORTIONS OF WESTERN OTTAWA COUNTY. NICKEL SIZE HAIL. SOME
LOCATIONS THAT COULD BE AFFECTED INCLUDE ADA...MINNEAPOLIS AND
DELPHOS.

STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.

&&

LAT...LON 3901 9793 3917 9794 3927 9789 3928 9755
      3895 9781 3896 9794 3901 9794
TIME...MOT...LOC 1509Z 202DEG 28KT 3904 9786

$$ PHILLIPS
Special weather statement, May 29, 11:08 AM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1108 AM CDT WED MAY 29 2013

KSZ020-021-291630-
CLAY-CLOUD-
1108 AM CDT WED MAY 29 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLAY AND
SOUTHEASTERN CLOUD COUNTIES...

THROUGH 1130 AM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 30
MPH ACROSS PORTIONS OF NORTHWESTERN CLAY AND SOUTHEASTERN CLOUD
COUNTIES. PENNY SIZE HAIL MAY OCCUR WITH THIS STORM. SOME LOCATIONS
THAT COULD BE AFFECTED INCLUDE MILTONVALE AND AURORA.

STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.

&&

LAT...LON 3959 9744 3947 9721 3931 9742 3930 9762
      3931 9767
TIME...MOT...LOC 1607Z 219DEG 27KT 3933 9752

PHILLIPS
Local storm report, May 29, 11:22 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1122 AM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1029 PM     NON-TSTM WND GST CONCORDIA AIRPORT       39.55N 97.65W
05/28/2013  M59 MPH          CLOUD              KS   ASOS

&&
Special weather statement, May 29, 12:27 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1227 PM CDT WED MAY 29 2013

KSZ010-291800-
MARSHALL-
1227 PM CDT WED MAY 29 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARSHALL COUNTY...

THROUGH 100 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTH AT 45 MPH
ACROSS PORTIONS OF NORTHWESTERN MARSHALL COUNTY. PENNY SIZE HAIL.
SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE MARYSVILLE AND OKETO.

STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.

&&

LAT...LON 3969 9660 3971 9678 4000 9668 4000 9638
TIME...MOT...LOC 1727Z 202DEG 39KT 3973 9666

PHILLIPS

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 7:06 PM CDTTornado WarningTOPOttawa24 min
May 28, 7:12 PM CDTFlash Flood WarningTOPBrown, Marshall, Nemaha, Washington4 hr
May 28, 7:20 PM CDTFlash Flood WarningTOPBrown4 hr
May 28, 7:39 PM CDTFlash Flood WarningTOPBrown, Nemaha4 hr
May 28, 7:59 PM CDTSpecial Weather StatementTOPNemaha31 min
May 28, 8:05 PM CDTSevere Thunderstorm WarningTOPNemaha25 min
May 28, 8:23 PM CDTSevere Thunderstorm WarningTOPNemaha37 min
May 28, 8:39 PM CDTSpecial Weather StatementTOPNemaha36 min
May 28, 8:45 PM CDTSpecial Weather StatementTOPMarshall30 min
May 28, 8:55 PM CDTRiver Flood WarningTOPMarshall60 hr
May 28, 9:01 PM CDTSpecial Weather StatementTOPBrown, Jackson29 min
May 28, 10:14 PM CDTFlash Flood WarningTOPBrown, Marshall, Nemaha4 hr
May 28, 10:39 PM CDTFlash Flood WarningTOPBrown, Jackson, Nemaha4 hr
May 29, 2:17 AM CDTAreal Flood WarningTOPBrown, Jackson, Marshall, Nemaha8 hr
May 29, 10:08 AM CDTSpecial Weather StatementTOPOttawa37 min
May 29, 11:08 AM CDTSpecial Weather StatementTOPCloud22 min
May 29, 12:27 PM CDTSpecial Weather StatementTOPMarshall33 min
May 29, 4:16 PM CDTSevere Thunderstorm WarningTOPClay, Dickinson, Ottawa44 min
May 29, 4:39 PM CDTFlash Flood WarningTOPOttawa4 hr
May 29, 4:55 PM CDTSevere Thunderstorm WarningTOPClay, Cloud, Ottawa, Republic, Washington50 min
May 29, 5:31 PM CDTSpecial Weather StatementTOPClay, Riley29 min

Nearby

Flash Flood Watches in Kansas, 2013Every flash flood watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.